Avatar universal
IV infection
I had an IV inserted for contrast dye for an MRI. Now the area is a lump, swollen,red , and itchy. Any ideas what to do?
Discussion is closed
Cancel
2 Answers
Page 1 of 1
488264 tn?1226523907
How long ago did you have the MRI?  You have to go back to the hospital and tell them what has happened.  This is either an allergic reaction or an infection, either way the hospital where you had the test needs to know and direct you to the right treatment.  Go there today.
Discussion is closed
Cancel
Comment
501792 tn?1261114706
I'm not so sure you need to run to the hospital immediatly, but I would put a call in to the doc, the person who gave you the MRI or the ER and ask if they have any idea what coulo be the problem.  If your having breathing trouble, heaviness in the chest, a swollen tounge, tingling or numbness in the extremities or anything like that then you ahould go asap to get emergency help.  But your Dr will tell you what you should do if they feel its a situation that needs to be looked at asap.
an alergic reaction to contrast would more likely occur when they pushed it through the IV, But you could have a reaction to the IV itself, latex gloves or anything else that may have come in contact with your skin in the injected area.  But defenitly call and check it out until you are satisfied.

Hope all is OK
Discussion is closed
Cancel
Comment
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources